1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Panicky Newby

Discussion in 'Ask A Question' started by enzina, Mar 3, 2010.

  1. enzina

    enzina LADA · Well-Known Member

    Messages:
    279
    Likes Received:
    363
    Trophy Points:
    103
    Thanks Giblet. No, i don't need to take any medication now. He said, we try diet only and discuss everything else with the nurse dealing with diabetics.

    If other people on here said, the Simvastatin gives them muscle pain etc, it will be very hard for me tell the difference between my other medical problems and side effects of this pills.

    I'm having a degenerative spine condition, arthritis in the neck which affects the nerves as well. I had a spinal operation 3 month ago because i had three prolapsed discs and since then i'm having pins and needles in hands and feet.

    My God, i'm 48, not 98.

    Ironically all my conditions escalated when i stopped binge drinking last summer. :evil:

    It was still a good thing, i don't think i could drink now 8 liters of Strongbow the day. :oops: :oops:
     
  2. Giblet

    Giblet · Well-Known Member

    Messages:
    81
    Likes Received:
    0
    Trophy Points:
    26
    Don't beat yourself up Irene, I'm 47 and my back is falling to pieces too! just had an MRI and been referred to pain clinic, been put on Amitriptyline which is helping. Its difficult with Statins but I decided to trust the GP and take them and I feel happier knowing I have slashed my Cholestrol levels. Are you being referred straight to the diabetic nurse?
     
  3. Synonym

    Synonym · Well-Known Member

    Messages:
    1,384
    Likes Received:
    4
    Trophy Points:
    58
    Hello again Irene :)

    At least you now know where you are with a diagnosis and with numbers to work on. You know what you need to do and you have the tools to do it now that you have the meter and testing strips. Great GP by the way - 1000! 8)

    If there is anything else you need to know just ask the questions and do let us know how everything goes and what your numbers are going down to! :D
     
  4. enzina

    enzina LADA · Well-Known Member

    Messages:
    279
    Likes Received:
    363
    Trophy Points:
    103

    Oh Synonym and Giblet, what a jungle!!!

    Giblet, may i ask if you are male or female? You said, your back is falling to pieces too...sorry. I was put on Amitriptyline but found, it is impossible to lose weight whilst on them. Today i asked for another prescription because the pain wakes me up all the time.

    Yes, i'm referred straight to the diabetic nurse, have the appointment on Friday already (not as mentioned above next week).

    You also mentioned the MRI. I'm incredible embarrassed to say, i have a phobia and i need to take one Valium before they get me in there. They nearly had to cancel my operation because i escaped before my last scan. :oops: I'm now waiting for a pain clinic appointmant but i refused steroids.
     
  5. Synonym

    Synonym · Well-Known Member

    Messages:
    1,384
    Likes Received:
    4
    Trophy Points:
    58
    Hi Irene

    I had an MRI scan for my back too and really did not like it at all and I am fairly phlegmatic about most things. I couldn't get off the table afterwards either - which is another story! :roll:

    I am waiting to see the orthopaedic surgeon about problems with my arthritic spine and am anticipating there will need to be some surgery. I have nerve damage too. :(

    I couldn't handle the statins because of the muscle (legs mostly) pains and had to come off them. The doctor said that they are most suitable for middle aged overweight men and not so geared towards ladies but they know what they are diagnosing and recommending; just be vigilant for side effects thats all I can suggest.
     
  6. enzina

    enzina LADA · Well-Known Member

    Messages:
    279
    Likes Received:
    363
    Trophy Points:
    103
    Wow, both of you Synonym and Giblet are having spinal problems as well.

    I did loads of research now on the statins and don't wanna take them at all. I couldn't handle all the side effects. I will tell the nurse on Friday. I guess, the cholesterol levels will go down anyway with my new diet and 4.8 is already ideal, isn't it?

    Irene
     
  7. Synonym

    Synonym · Well-Known Member

    Messages:
    1,384
    Likes Received:
    4
    Trophy Points:
    58
    Hi Irene

    I don't think it is dangerous anyway! :D Mine is almost the same and I am not taking that stuff any more. The GP told my husband that he wants his around 3 so that is probably the new ideal level. Your diet should sort that out anyway. I am hoping to improve on my own numbers before my next clinic appointment. :) 8)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook